Document Detail


Supplementary and weaning foods for the Egyptian child.
MedLine Citation:
PMID:  6688292     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Attempts were made to prepare 5 protein rich food mixtures to be used as supplementary and weaning foods for children from 6 months of age onwards. They contain vegetable and animal protein sources. They were prepared in a way to simplify their use. Potatoes, carrots and peas were the basal ingredient in each mixture. The protein content of the mixtures ranges from 16-20% with a chemical score not less than 50%. The mixtures contained most of the essential amino acids in optimal concentrations, except methionine and cystine which are slightly lower than the amounts recommended by FAO. The nutritive value of each mixture estimated by the slope ratio bioassay procedure was high. They are nutritionally superior to casein, used as a reference protein. They differ slightly when compared with each other.
Authors:
S R Morcos; A K Said; G N Gabrial; N A Hady
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Die Nahrung     Volume:  27     ISSN:  0027-769X     ISO Abbreviation:  Nahrung     Publication Date:  1983  
Date Detail:
Created Date:  1983-09-23     Completed Date:  1983-09-23     Revised Date:  2009-11-11    
Medline Journal Info:
Nlm Unique ID:  0142530     Medline TA:  Nahrung     Country:  GERMANY, EAST    
Other Details:
Languages:  eng     Pagination:  295-304     Citation Subset:  IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Amino Acids / analysis
Animals
Cereals
Diet*
Dietary Proteins
Egypt
Fabaceae
Food Contamination
Humans
Infant
Infant Food*
Meat
Milk
Plants, Medicinal
Vegetables
Weaning*
Chemical
Reg. No./Substance:
0/Amino Acids; 0/Dietary Proteins

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Molecular cloning of five individual stage- and tissue-specific mRNA sequences from sea urchin plute...
Next Document:  Paraparesis following intrathecal chemotherapy.